Alert archive / Nevada / Wind Advisories in 2019

Wind Advisory 20, NWS Elko, NV

October 26, 2019Elko County, Nevada

NWS Elko, NV issued this wind advisory at Oct 26, 2019, 1:11 AM PDT for Elko County, Nevada. It took effect at Oct 26, 2019, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2019, 1:11 AM PDT (08:11 UTC)
In effect from
Oct 26, 2019, 11:00 AM PDT
Expired
Oct 26, 2019, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 8.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2019-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2019-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3078 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

310 
WWUS75 KLKN 260811
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
111 AM PDT Sat Oct 26 2019

NVZ031-270400-
/O.NEW.KLKN.WI.Y.0020.191026T1800Z-191027T0400Z/
Northern Elko County-
Including the cities of Jackpot, Wildhorse, and Owyhee
111 AM PDT Sat Oct 26 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Elko County.

* WHEN...From 11 AM this morning to 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 

* ADDITIONAL DETAILS...Travelers along U.S. 93 north of Wells will
  experience gusty cross winds, especially on highway summits. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
2 follow-up statements
149 
WWUS75 KLKN 262036
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
136 PM PDT Sat Oct 26 2019


NVZ031-270400-
/O.CON.KLKN.WI.Y.0020.000000T0000Z-191027T0400Z/
Northern Elko County-
Including the cities of Jackpot, Wildhorse, and Owyhee
136 PM PDT Sat Oct 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. 

* WHERE...Northern Elko County.

* WHEN...Through 9 PM PDT (10 pm MDT) this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.

* ADDITIONAL DETAILS...Travelers along U.S. 93 north of Wells will
  experience gusty cross winds, especially on highway summits.
  State Route 225...Mountain City Highway...could also become
  quite gusty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
854 
WWUS75 KLKN 270358
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
858 PM PDT Sat Oct 26 2019

NVZ031-270500-
/O.EXP.KLKN.WI.Y.0020.000000T0000Z-191027T0400Z/
Northern Elko County-
Including the cities of Jackpot, Wildhorse, and Owyhee
858 PM PDT Sat Oct 26 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds across northern Elko County this evening have subsided well
below advisory levels. As such the wind advisory will be expiring
at 9PM. 

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 25, 4:25 PM PDT, 8 hours 46 minutes earlier.

Area forecast discussion, Oct 25, 4:25 PM PDT, 8 hours 46 minutes before
Area Forecast Discussion
National Weather Service Elko NV
425 PM PDT Fri Oct 25 2019

.SYNOPSIS...Look for dry weather through tomorrow as Pacific high
pressure keeps a lid on the weather in northern and central
Nevada. A low pressure system and cold front will pass through
Nevada during the latter portions of the weekend, bringing some
gusty winds, a few showers in the north and east, and much cooler
temperatures. Single digit temperatures are expected Monday
morning. Dry conditions will return next week.

&&

.SHORT TERM...Tonight through Sunday. High pressure is maintaining
its grip over northern and central Nevada today and will continue
through Saturday. An incoming storm system tomorrow will help to
bring increasing winds and dry conditions, especially across
central Nevada. Please see the fire discussion below for more
information. There Highs tomorrow will be in the 40s in the north
with upper 60s to mid 70s in the south. Winds will be breezy to
windy but should remain below advisory criteria. There could be
some light snow showers in the Jarbidge area, but amounts are
expected to be light.

On Sunday, the main trough is expected to be moving through
central Nevada. Cold air will be ushered behind this system with
afternoon highs reaching the low to upper 40s. Winds will again be
breezy, which will help it feel brisk. Precipitation, isolated in
nature, is possible along the border with Utah near the Great
Basin National Park.

.LONG TERM...Sunday night through next Saturday.

To begin the longer term forecast, the models agree well on a full
latitude (to say the least!) ridge extending from the subtropical
central Pacific north to Alaska, and then its axis continues into
the Arctic Ocean, past the pole to the Laptev Sea. No kidding.
This thing will dominate the flow around the western part of the
northern hemisphere through the period. A few short waves will
drop down it's eastern flank and a couple over the top later, but
they only serve to suppress the straight northerly trajectory and
cold advection strength a bit. They will, however, serve to keep
periods of cold advection going so that warming trends will be
kept slow and weak.

No strong winds in the forecast, but temps will drop under lighter
winds, especially Monday morning. Have dropped mins generally a
couple degrees everywhere, but in the north central, centered on
Wild Horse, have dropped them 5-15 degrees. Model guidance shows
single digits widespread, and Wild Horse already hit 12 yesterday
morning.

&&

.AVIATION...VFR (SKC) will dominate all sites and en route. Winds
generally light and variable apart from KELY and KTPH where
typical drainage patterns will occur. Cold. Morning temps this
weekend will continue to drop. Monday morning's lows will hit
single digits or low teens at most airfield. Some more rural sites
could drop to below zero.

&&

.FIRE WEATHER...An approaching storm system from the north will be
approaching northern and central Nevada for the upcoming weekend.
A majority of the locations will be dry and windy for Saturday.
Locations in central Nevada, specifically FWZ 454, 455, and 457
will see critical fire thresholds met Saturday afternoon. As a
result, have issued headlines for these zones from 11AM to 9PM
Saturday. It will be another breezy day for Sunday, but RH values
are expected to recover due to the much colder temperatures.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

86/98/98/86

Nearby

Wind Advisories in Nevada, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.